Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 28, 2013, 2:20 PM CST for 20 counties in Texas. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 2:20 PM CST (20:20 UTC)
- In effect from
- Jan 29, 2013, 12:00 PM CST
- Expired
- Jan 29, 2013, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 12 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS74 KLUB 282020 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 220 PM CST MON JAN 28 2013 ...VERY WINDY CONDITIONS POSSIBLE TUESDAY AFTERNOON... TXZ021>023-027>030-033>037-039>043-290430- /O.NEW.KLUB.WI.Y.0002.130129T1800Z-130130T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA... LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON 220 PM CST MON JAN 28 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST TUESDAY. * EVENT AND TIMING...WINDS WILL INCREASE LATE TUESDAY MORNING BEHIND A FAST MOVING PACIFIC FRONT. WESTERLY WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP WITH GUSTS NEAR 50 MPH POSSIBLE BY MID-AFTERNOON. WINDS WILL DIMINISH BY SUNSET TUESDAY EVENING. * IMPACTS...TRAVEL WILL BE IMPACTED BY STRONG CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. AS IN RECENT DAYS...BLOWING DUST WILL BE COMMON WITH VISIBILITY REDUCED TO A FEW MILES OR LESS NEAR OPEN FIELDS AND CONSTRUCTION AREAS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
709 WWUS74 KLUB 290425 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1025 PM CST MON JAN 28 2013 ...VERY WINDY CONDITIONS POSSIBLE TUESDAY AFTERNOON... TXZ021>023-027>030-033>037-039>043-291030- /O.CON.KLUB.WI.Y.0002.130129T1800Z-130130T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA... LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON 1025 PM CST MON JAN 28 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST TUESDAY... * EVENT AND TIMING...WINDS WILL INCREASE LATE TUESDAY MORNING BEHIND A FAST MOVING PACIFIC FRONT. WESTERLY WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP WITH GUSTS NEAR 50 MPH POSSIBLE BY MID-AFTERNOON. WINDS WILL DIMINISH BY SUNSET TUESDAY EVENING. * IMPACTS...TRAVEL WILL BE IMPACTED BY STRONG CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. AS IN RECENT DAYS... BLOWING DUST WILL BE COMMON WITH VISIBILITY REDUCED TO A FEW MILES OR LESS NEAR OPEN FIELDS AND CONSTRUCTION AREAS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
336 WWUS74 KLUB 290858 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 258 AM CST TUE JAN 29 2013 ...VERY WINDY CONDITIONS TO DEVELOP THIS AFTERNOON... TXZ031-038-044-291800- /O.EXA.KLUB.WI.Y.0002.130129T1800Z-130130T0000Z/ MOTLEY-KING-STONEWALL- INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS...GUTHRIE... ASPERMONT 258 AM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * EVENT AND TIMING...WINDS WILL INCREASE LATE BY EARLY AFTERNOON BEHIND A FAST MOVING PACIFIC FRONT. THE AFTERNOON HOURS WILL HAVE WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. WINDS WILL BEGIN TO DIMINISH WITH SUNSET THIS EVENING. * IMPACTS...TRAVEL WILL BE IMPACTED BY STRONG CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. AS IN RECENT DAYS... BLOWING DUST WILL BE COMMON WITH VISIBILITY REDUCED TO A FEW MILES OR LESS NEAR OPEN FIELDS AND CONSTRUCTION AREAS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>023-027>030-033>037-039>043-291800- /O.CON.KLUB.WI.Y.0002.130129T1800Z-130130T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA... LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON 258 AM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * EVENT AND TIMING...WINDS WILL INCREASE LATE THIS MORNING BEHIND A FAST MOVING PACIFIC FRONT. THE AFTERNOON HOURS WILL HAVE WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. WINDS WILL BEGIN TO DIMINISH WITH SUNSET THIS EVENING. * IMPACTS...TRAVEL WILL BE IMPACTED BY STRONG CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. AS IN RECENT DAYS... BLOWING DUST WILL BE COMMON WITH VISIBILITY REDUCED TO A FEW MILES OR LESS NEAR OPEN FIELDS AND CONSTRUCTION AREAS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:34 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 28, 11:34 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1134 AM CST MON JAN 28 2013 .AVIATION... WINDS SLOWER TO INCREASE THIS MORNING BUT SHOULD RAMP UP INTO THE 20-30KT RANGE THIS AFTERNOON. GIVEN WIDESPREAD NATURE OF BLDU YESTERDAY HAVE KEPT MVFR VIS AT KLBB TAF SITE THIS AFTN. A BRIEF WINDOW FOR ELEVATED CONVECTION POSSIBLE 09-12Z TUE BUT ACTIVITY EXPECTED TO REMAIN WELL S OF KCDS ATTM. WRLY WINDS WILL INCREASE QUICKLY TUE AFTN BEHIND PAC FNT WITH SPEEDS 25-35 KTS AND MORE BLDU FOR KLBB. SLIGHTLY LESS WINDY AT KCDS WHERE AFTERNOON SHOWERS WILL NOT THREATEN TO ADD TO THE GUSTS AS COULD OCCUR ON THE CAPROCK. && PREV DISCUSSION... /ISSUED 249 AM CST MON JAN 28 2013/ SHORT TERM... A BROAD UA TROUGH CONTINUED TO TRANSLATE EAST ACROSS THE WESTERN CONUS EARLY THIS MORNING...THUS PROMOTING SW FLOW ALOFT FOR THE SOUTHERN PLAINS. A THIN STREAM OF MID TO HIGH CLOUDS WERE MOVING ACROSS THE REGION THEREFORE FEW-SCT DECKS WILL PREVAIL DURING THE DAY. LOOKING AT THE SFC...LOW LEVEL MOISTURE IS NOT AS PREVALENT AS WAS SEEN YESTERDAY...GIVEN A DOWNSLOPING WIND COMPONENT. HENCE DEWPOINTS WERE IN THE 30S ACROSS ALL BUT THE LOW ROLLING PLAINS WHERE 40S AND A SOUTHERLY WIND ENSUED. AS SUCH...A DRYLINE HAS CLEARLY DEVELOPED WHICH WAS DRAPED FROM A WEST OF ASPERMONT TO GUTHRIE TO BUTLER OKLAHOMA LINE. SOME 08Z METARS ACROSS THE BIG COUNTRY REPORTED MVFR CLOUD DECKS...WHICH IS NOT SURPRISING GIVEN THE BEST MOISTURE AXIS RESIDES THERE. HOWEVER...THE DEVELOPMENT OF LOW CLOUDS/LOW CLOUDS NEARING THE LOW ROLLING PLAINS IS A POSSIBILITY LATER THIS MORNING...IN ADDITION TO THE POTENTIAL FOR LOCALIZED PATCHY FOG. MODEL SOLUTIONS ALSO HINT AT LIGHT PATCHY FOG FOR A FEW LOCALES ON THE CAPROCK...HOWEVER BEST LOW LEVEL SATURATION IS NOTED ACROSS THE LOW ROLLING PLAINS. WILL GO AHEAD AND ADD A PATCHY FOG MENTION ACROSS THE SAID AREA. ANY LINGER FOG AND LOW CLOUDS WILL SCOUR OUT BY MID-LATE MORNING...AS A TIGHTENED PRESSURE GRADIENT OCCURS COURTESY OF LEE CYCLOGENESIS ACROSS SERN COLORADO...GIVING WAY TO ANOTHER BREEZY AFTERNOON. PROGGED MODEL SOUNDINGS EXHIBITED ABL MIXING UP TO AOA 700 MB...HENCE TAPPING INTO 35-45 MPH WIND SPEEDS...ESPECIALLY FOR LOCALES ON THE CAPROCK. COULD THEREFORE SEE SOUTHWEST WIND SPEEDS OF 20-30 MPH SUSTAINED ON THE CAPROCK /ACCOMPANIED BY BLOWING DUST/...AND 20-25 MPH OFF THE CAPROCK. AS THE BROAD UA TROUGH DRAWS NEAR...HEIGHT FALLS WILL COMMENCE ACROSS THE WEST WHICH WILL RESULT IN HIGHS IN THE UPPER 60S TO LOWER 70S ACROSS FAR WRN LOCALES TO MID TO UPPER 70S ACROSS THE EAST. TEMPS 18 OR SO DEGREES ABOVE NORM COMBINED WITH RATHER BREEZY WINDS WILL PROMOTE RHS TO FALL INTO THE 25-35 PERCENT RANGE BY PEAK HEATING. THESE PROJECTED HUMIDITIES ARE ABOVE CRITICAL FIRE WEATHER THRESHOLDS AND DOES NOT QUITE FIT THE VALIDITY FOR A FIRE DANGER STATEMENT. ALTHOUGH ADDITIONAL FIRE WEATHER HIGHLIGHTS WILL NOT BE ISSUED...FIRE WEATHER CONCERNS WILL BE ELEVATED. TONIGHT...THE SFC LOW WILL PROPAGATE EAST ACROSS KANSAS WHICH WILL VEER WINDS TO A MORE A WESTERLY FLOW. OVER NIGHT LOWS WILL THEREFORE BE RELATIVELY MILD WITH LOWER 30S NW TO LOWER 40S SE. IT IS INTERESTING TO NOTE THAT THE DRYLINE IS EXPECTED TO BE QUASI-STATIONARY THROUGHOUT THE DAY AND WILL THEREFORE CONTINUE TO BE LOCATED NEAR THE EASTERN FRINGES OF THE CWFA TONIGHT. PROGGED PWATS NEARING 1.00 INCH ACROSS THE LOW ROLLING PLAINS COMBINED WITH SFC CONVERGENCE ALONG THE DRYLINE AND SOME MID-LEVEL INSTABILITY /500-800 J/KG/ SUGGEST THE POTENTIAL FOR A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SAID AREA...WITH HIGHER CHANCES EAST OF THE CWA WHERE THE BEST MOISTURE AXIS RESIDES. THERE APPEARS TO BE ONLY A BRIEF WINDOW FOR THUNDERSTORMS TO OCCUR /06Z-12Z/...DUE TO STRONGER WESTERLY WINDS ENTERING THE REGION SHORTLY THEREAFTER...THANKS TO THE BROAD UA TROUGH NEARING THE WESTERN LOCALES. THIS SYSTEM WILL BE DISCUSSED FURTHER IN THE LONG TERM DISCUSSION BELOW. LONG TERM... MODELS FINALLY SEEM TO BE CONVERGING ON A SOLUTION FOR THE SHARP UPPER LEVEL TROUGH PROGGED TO MOVE ACROSS THE HIGH PLAINS TUESDAY. SHALLOW LOW LEVEL MOISTURE ACROSS THE ROLLING PLAINS EARLY IN THE DAY WILL GET SHUNTED PRETTY QUICKLY EWD MINIMIZING RAIN CHANCES. FOCUS WILL BE ON WIND POTENTIAL AS A 700 MB JET STREAK ON THE ORDER OF 40-50 KTS PROGGED TO MOVE ACROSS THE FCST AREA DURING DAYLIGHT HOURS. THERE CONTINUES TO BE SOME DIFFERENCES IN PARTICULAR WITH MOS WIND SPEEDS WITH THE MAV PROGGING WIND WARNING SPEEDS AND THE MET TOWARD LOW END ADVISORY CRITERIA. ATTM WILL LEAN HEAVILY TOWARD THE LOWER SPEEDS OF THE MET. FOR THE STRONGER MAVMOS NUMBERS TO BE MET WOULD LIKE TO SEE HIGHER PROGGED SPEEDS ALOFT ESPECIALLY WITH PRETTY STRONG LOW LEVEL COLD ADVECTION POTENTIALLY LESSENING AMOUNT OF MIXING THAT IS LIKELY TO OCCUR. OF LESSER NOTE IS POTENTIAL FOR SOME MID OR HIGH CLOUD COVER...ALTHOUGH THAT PRESENCE FAR LESS LIKELY TO LIMIT WIND SPEEDS. COULD SEE SOME ELEVATED SHOWERS DEVELOP UNDERNEATH THE TROUGH AXIS WITH ITS COLD TEMPERATURES ALOFT OR POTENTIALLY TUESDAY NIGHT AS A JET STREAK DIVES INTO THE BASE OF THE TROUGH. EITHER POSSIBILITY FAIRLY REMOTE AND CHANCE OF ANYTHING MEASURABLE MORESO GIVEN DRY SUBCLOUD AIR MOVING IN BEHIND THE TROUGH. AS SUCH WILL KEEP POPS BELOW MENTION. REMAINDER OF THE FCST LOOKS TO BE BENIGN WITH NWLY FLOW ALOFT THROUGH THE END OF THE WEEK FOLLOWED BY UPPER RIDGING ENCROACHING FROM THE WEST AT THE WEEKEND. DRY FCST IN ORDER WITH TEMPS NEAR MOS LOOKING FINE ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 32 49 18 49 / 0 0 10 10 0 TULIA 72 35 51 21 49 / 0 0 10 10 0 PLAINVIEW 72 35 52 21 50 / 0 0 10 10 0 LEVELLAND 71 35 53 22 51 / 0 0 0 10 0 LUBBOCK 73 37 54 23 51 / 0 0 0 10 0 DENVER CITY 70 37 52 23 51 / 0 10 0 10 0 BROWNFIELD 71 36 55 23 52 / 0 10 0 10 0 CHILDRESS 78 40 61 29 51 / 0 10 10 10 0 SPUR 76 40 60 27 54 / 0 10 10 10 0 ASPERMONT 78 44 65 31 54 / 0 20 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 24/99/99
Hazardous weather outlook, Jan 28, 2:20 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 220 PM CST MON JAN 28 2013 TXZ021>044-292030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 220 PM CST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY WINDY CONDITIONS WILL DEVELOP TUESDAY AFTERNOON ACROSS THE SOUTH PLAINS AND PORTIONS OF THE SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS WHERE A WIND ADVISORY IS IN EFFECT. WEST WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH GUSTS OF 40 TO 50 MPH DURING THE DAY. DRY AIR SPREADING INTO THE REGION WILL COMBINE WITH THE STRONG WINDS TO CREATE AN ELEVATED WILDFIRE THREAT LATE TUESDAY AFTERNOON ESPECIALLY ACROSS THE ROLLING PLAINS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.